Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


was on anti depressant(citalopram) for two years and was drinking alcohol in the same two years time, before i got tested. WIll that effect my HIV test result or any other STD test results.
Jul 20, 2007

Dear Dr. Conway

I had an exposure, and due to the stress, I was on an antidepressant(citalopram 20 mg everyday) and I was also drinking alcohol everyday again because of the stress. In the morning I used to take citalopram 20 mg everyday and in the evening i used to drink alcohol(mostly beer). I was doing like this for two years and after two years I got tested for HIV and all other STD's.

All the results came negative. HIV-1, HIV-2 by standard ELISA, HSV-1, HSV-2, Hep B, Hep I was so happy at that time.

Lately I was thinking about the past and my question is will a combination of a depressant(alcohol) and an anti depressant(citalopram 20 mg) for two years and Lorazepam (for just for four days, 1.0 mg everyday), just before the test affect the results in anyway? I mean do you think I got a false negative. Please help.

Response from Dr. Conway

None of the drugs you are taking (and no drugs that I know of) have any effect on the HIV antibody test results. I would say the same thing about any of the other tests you have undergone. If the results were negative (for HIV-1 and everything else), you can definitely rely on them.



Previous
Managing Folliculitis
Next
my feet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement